zbMATH — the first resource for mathematics

Linearized oscillations for odd-order neutral delay differential equations. (English) Zbl 0717.34074
Summary: Consider the nth order nonlinear neutral delay differential equation \[ (1)\quad d^ n/dt^ n[x(t)-p(t)g(x(t-\tau))]+q(t)h(x(t-\sigma))=0, \] where \(n\geq 1\) is an odd integer. We prove that, under appropriate hypotheses, equation (1) oscillates provided that the same is true for an associated linear equation with constant coefficients of the form \[ d^ n/dt^ n[y(t)-p_ 0y(t-\tau)]+q_ 0y(t-\sigma)=0. \] A partial converse is also presented, where we show that, under appropriate hypotheses, equation (1) has a positive solution.

34K99 Functional-differential equations (including equations with delayed, advanced or state-dependent argument)
34C10 Oscillation theory, zeros, disconjugacy and comparison theory for ordinary differential equations
34K40 Neutral functional-differential equations
Full Text: DOI
[1] Arino, O; Gyori, I, Necessary and sufficient conditions for oscillation of neutral differential systems with several delays, J. differential equations, 81, 98-105, (1989) · Zbl 0691.34054
[2] Chuanxi, Q; Ladas, G, Oscillations of neutral differential equations with variable coefficients, Appl. anal., 32, 215-228, (1989) · Zbl 0682.34049
[3] {\scQ. Chuanxi and G. Ladas}, Comparison theorems for odd-order neutral differential equations, to appear. · Zbl 0759.34052
[4] Kulenovic, M.R.S; Ladas, G; Meimaridou, A, On oscillation of nonlinear delay differential equations, Quart. appl. math., 45, 155-164, (1987) · Zbl 0627.34076
[5] Kulenovic, M.R.S; Ladas, G, Linearized oscillation theory for second order differential equations, (), 261-267 · Zbl 0632.34070
[6] Kulenovic, M.R.S; Ladas, G, Linearized oscillations in population dynamics, Bull. math. biol., 49, 615-627, (1987) · Zbl 0634.92013
[7] Kulenovic, M.R.S; Ladas, G, Oscillations of the sunflower equation, Quart. appl. math., 46, 23-38, (1988) · Zbl 0651.34035
[8] Ladas, G, Linearized oscillations for neutral equations, (), held at Democritus University of Thrace, Xanthi, Greece · Zbl 0698.34061
[9] Ladas, G; Sficas, Y.G, Oscillations of higher-order neutral equations, J. austral. math. soc. ser. B, 27, 502-511, (1986) · Zbl 0566.34055
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.